Alert archive / New York / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 13, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 6, 2023, 5:49 PM EDT for Saratoga County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2023, 5:49 PM EDT (21:49 UTC)
- Expired
- Jun 6, 2023, 6:14 PM EDT
- In force
- 25 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Saratoga County, NY
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263 WUUS51 KALY 062149 SVRALY NYC091-062245- /O.NEW.KALY.SV.W.0013.230606T2149Z-230606T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Albany NY 549 PM EDT Tue Jun 6 2023 The National Weather Service in Albany has issued a * Severe Thunderstorm Warning for... Northwestern Saratoga County in east central New York... * Until 645 PM EDT. * At 549 PM EDT, a severe thunderstorm was located near Day Center, or 14 miles northwest of Saratoga Springs, moving south at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Saratoga Springs, Rock City Falls, Kings, Mount Pleasant, Greenfield, Shaw Corners, Barkersville, Glenwild, Greenfield Center, Wiley Corners, Long Corners, North Greenfield, Porter Corners, East Galway, Chatfield Corner, North Milton, West Day, Fox Hill, Lake Desolation and Frink Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && Please report hail size...damaging winds and reports of trees down to the National Weather Service by email at Alb.Stormreport@noaa.gov... On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany LAT...LON 4328 7407 4329 7389 4307 7378 4305 7408 TIME...MOT...LOC 2149Z 351DEG 10KT 4323 7397 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Rathbun
1 follow-up statement
173
WWUS51 KALY 062214
SVSALY
Severe Weather Statement
National Weather Service Albany NY
614 PM EDT Tue Jun 6 2023
NYC091-062224-
/O.CAN.KALY.SV.W.0013.000000T0000Z-230606T2245Z/
Saratoga NY-
614 PM EDT Tue Jun 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SARATOGA COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 4328 7407 4329 7389 4307 7378 4305 7408
TIME...MOT...LOC 2209Z 351DEG 10KT 4317 7394
$$
RathbunWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:46 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 3:46 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 346 PM EDT Tue Jun 6 2023 .SYNOPSIS... A low pressure system and a cold front will bring some showers and thunderstorms to eastern New York and western New England through this evening. The unsettled weather continues Wednesday into Thursday with scattered showers due to an upper low over northern New England. Temperatures will run cooler than normal to close the week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Smoke and haze over the region with isolated to scattered showers and thunderstorms. upper impulse dropping south along with the leading edge of colder air providing the upper dynamics and forcing for the thunderstorms. Steep midlevel lapse rates are supporting strong to severe thunderstorms. These thunderstorms will weaken through the evening as instability decreases. Other area of scattered showers and thunderstorms in northern NY will track south and weaken through the evening. Scattered showers decrease in coverage through the night and some breaks in the clouds possible outside of the showers through daybreak. However, smoke and haze will continue. Lows tonight in the mid 40s to lower 50s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Upper low east of New England with moisture and small upper impulses tracking around the circulation of the upper low will affect our region Wednesday through Friday. As cooling spreads through our region from the north, the clouds and periods of showers will keep temperatures well below normal through the period. Highs Wednesday in the mid 60s to lower 70s with around 60 higher terrain. Highs Thursday in the lower to mid 60s with upper 50s higher terrain. Highs Friday in the 60s to near 70 with around 60 higher terrain. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Somewhat unsettled conditions may linger into the upcoming weekend and early next week, as initial upper level low/trough slowly shifts eastward, only to be replaced by another one from the west. The exact track/evolution of the second upper level low remains uncertain, as it could develop/track farther south of the region. At this time, have chances for showers through much of the extended, however there is a possibility for some dry stretches Sun-Mon, especially should the second upper level low evolve slower and/or tracks farther south. Temps should trend closer to normal, with daytime highs mainly in the 70s, perhaps near 80 early next week, with overnight lows generally in the 50s, although some 40s are possible across higher elevations. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Scattered showers/thunderstorms will affect areas mainly near and east of the Hudson River through sunset, with brief periods of IFR Vsbys possible. Some of the thunderstorms could contain gusty winds and small hail. Outside of any showers/thunderstorms, smoke/haze will keep Vsbys mainly MVFR through this evening across the region as smoke from eastern Canadian wildfires continues to stream into the region. Vsbys may improve later tonight into Wednesday morning from north to south. Some patchy fog could form tonight as breaks in the clouds develop, especially within any areas which receive afternoon shower/storms. This could lead to periods of IFR Vsbys/Cigs, with best chances at KGFL and KPSF. Winds will be west to northwest at 5-10 KT through sunset, then shift into the north at generally less than 8 KT tonight. Winds will be north to northwest at 8-12 KT Wednesday, with a few gusts of 15-20 KT possible by early afternoon. Outlook... Wednesday Night: Moderate Operational Impact. Chance of SHRA. Thursday: Moderate Operational Impact. Likely SHRA. Thursday Night: Low Operational Impact. NO SIG WX. Friday: High Operational Impact. Likely SHRA. Friday Night: Low Operational Impact. NO SIG WX. Saturday: Moderate Operational Impact. Chance of SHRA. Saturday Night: No Operational Impact. NO SIG WX. Sunday: Moderate Operational Impact. Chance of SHRA. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...KL AVIATION...KL
Hazardous weather outlook, Jun 6, 3:54 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 354 PM EDT Tue Jun 6 2023 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 354 PM EDT Tue Jun 6 2023 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. Scattered thunderstorms are expected through this evening. Thunderstorms will move north to south. There could be some isolated large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 6, 5:24 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Albany NY
524 PM EDT Tue Jun 6 2023
NYZ041-042-083-062200-
Southeast Warren NY-Northern Warren NY-Northern Saratoga NY-
524 PM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of south central Warren
and north central Saratoga Counties through 600 PM EDT...
At 523 PM EDT, Doppler radar was tracking a strong thunderstorm near
Warrensburg, moving south at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warrensburg, Lake Luzerne Campground, Lake Luzerne-Hadley, Stony
Creek, Thurman Station, Stony Creek Station, Beartown, High Street,
Athol, Fourth Lake and Lake Vanare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4356 7390 4354 7377 4331 7376 4334 7399
TIME...MOT...LOC 2123Z 006DEG 15KT 4347 7386
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
PicardLocal storm report, Jun 6, 5:25 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
525 PM EDT Tue Jun 06 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Hail Pittstown 42.84N 73.49W
06/06/2023 E1.00 inch Rensselaer NY Public
&&
Event Number ALY2302761
JPVSpecial weather statement, Jun 6, 5:36 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
536 PM EDT Tue Jun 6 2023
NYZ041-062200-
Northern Saratoga NY-
536 PM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northwestern
Saratoga County through 600 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
Day Center, or 15 miles northwest of Saratoga Springs, moving south
at 20 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Corinth, Kings, Mount Pleasant, Greenfield, Fox Hill, Randall Corner,
Lake Desolation, Frink Corner, South Corinth, Sky Ranch, Kings
Station, Greenfield Center, Wiley Corners, Conklingville, North
Greenfield, Lake View, Porter Corners, East Galway, South Greenfield
and Chatfield Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4333 7390 4326 7383 4325 7384 4324 7382
4312 7371 4306 7397 4309 7403 4329 7406
TIME...MOT...LOC 2136Z 341DEG 16KT 4324 7396
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
RathbunLocal storm report, Jun 6, 5:42 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
542 PM EDT Tue Jun 06 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM Hail Grafton 42.77N 73.44W
06/06/2023 E1.00 inch Rensselaer NY Public
&&
Event Number ALY2302762
JPVSpecial weather statement, Jun 6, 5:43 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Albany NY
543 PM EDT Tue Jun 6 2023
NYZ040-048-049-062215-
Eastern Schenectady NY-Western Schenectady NY-Montgomery NY-
543 PM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of central Schenectady
and east central Montgomery Counties through 615 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hagaman, or near Amsterdam, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Schenectady, Scotia, Glenville, Hagaman, Rotterdam Junction,
Pattersonville-Rotterdam Junction, East Glenville, Princetown,
Hoffmans, Harding Crossing, West Hill, Rynex Corners, Schonowe,
Pattersonville, Hutchinson Crossing, Beukendaal, Cranesville, Manny
Corners, Rectors and Scotch Church.
This includes the following highways...
Interstate 88 near exit 25.
Interstate 90 between exits 25a and 26.
Interstate 890 between exits 1a and 4c.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4298 7409 4297 7410 4295 7409 4295 7406
4282 7390 4275 7410 4298 7418
TIME...MOT...LOC 2142Z 335DEG 11KT 4297 7414
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
PicardSpecial weather statement, Jun 6, 5:48 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Albany NY
548 PM EDT Tue Jun 6 2023
NYZ039-040-048-049-082-062215-
Southern Fulton NY-Eastern Schenectady NY-Northern Fulton NY-
Western Schenectady NY-Montgomery NY-
548 PM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northwestern
Schenectady, southeastern Fulton and east central Montgomery Counties
through 615 PM EDT...
At 548 PM EDT, Doppler radar was tracking a strong thunderstorm near
Broadalbin, or near Amsterdam, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amsterdam, Glenville, Broadalbin, Hagaman, Fort Johnson, Rotterdam
Junction, Pattersonville-Rotterdam Junction, Perth, West Perth,
Munsonville, Hoffmans, Honeywell Corners, Stairs Corners, Scotch
Bush, Minaville, Pattersonville, Vail Mills, West Galway, Rockton and
Beyers Corners.
This includes Interstate 90 near exit 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4311 7419 4301 7410 4296 7409 4295 7406
4295 7404 4288 7398 4282 7420 4307 7431
TIME...MOT...LOC 2148Z 335DEG 24KT 4302 7422
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
PicardThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:48 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| Jun 6, 1:03 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Jun 6, 1:31 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| Jun 6, 1:45 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 45 min |
| Jun 6, 1:54 PM EDT | Special Weather Statement | ALY | Putnam | 36 min |
| Jun 6, 2:14 PM EDT | Special Weather Statement | ALY | Washington | 31 min |
| Jun 6, 2:17 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 27 min |
| Jun 6, 2:19 PM EDT | Special Weather Statement | ALY | Saratoga | 26 min |
| Jun 6, 2:29 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 46 min |
| Jun 6, 2:52 PM EDT | Special Weather Statement | ALY | Rensselaer | 23 min |
| Jun 6, 3:01 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 29 min |
| Jun 6, 3:08 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 22 min |
| Jun 6, 3:19 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 41 min |
| Jun 6, 3:25 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 35 min |
| Jun 6, 3:39 PM EDT | Special Weather Statement | ALY | Hamilton | 51 min |
| Jun 6, 3:56 PM EDT | Special Weather Statement | ALY | Rensselaer | 34 min |
| Jun 6, 4:24 PM EDT | Special Weather Statement | ALY | Hamilton | 36 min |
| Jun 6, 4:43 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| Jun 6, 5:10 PM EDT | Special Weather Statement | ALY | Schenectady | 35 min |
| Jun 6, 5:24 PM EDT | Special Weather Statement | ALY | Warren | 36 min |
| Jun 6, 5:36 PM EDT | Special Weather Statement | ALY | Saratoga | 24 min |
| Jun 6, 5:43 PM EDT | Special Weather Statement | ALY | Schenectady | 32 min |
| Jun 6, 5:48 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Jun 6, 5:53 PM EDT | Special Weather Statement | ALY | Oneida | 37 min |
| Jun 6, 5:57 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 33 min |
| Jun 6, 6:02 PM EDT | Special Weather Statement | ALY | Montgomery | 28 min |
| Jun 6, 6:08 PM EDT | Special Weather Statement | ALY | Saratoga | 37 min |
| Jun 6, 6:13 PM EDT | Special Weather Statement | ALY | Saratoga, Schenectady | 47 min |
| Jun 6, 6:26 PM EDT | Special Weather Statement | ALY | Albany | 34 min |
| Jun 6, 6:43 PM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
| Jun 6, 6:57 PM EDT | Special Weather Statement | ALY | Columbia | 33 min |
| Jun 6, 7:01 PM EDT | Special Weather Statement | ALY | Albany | 44 min |
| Jun 6, 7:13 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 32 min |
| Jun 6, 7:43 PM EDT | Special Weather Statement | ALY | Columbia | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.